Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 90, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Aug 24, 2021, 7:13 PM EDT. It took effect at Aug 25, 2021, 2:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2021, 7:13 PM EDT (23:13 UTC)
- In effect from
- Aug 25, 2021, 2:00 PM EDT
- Expired
- Aug 25, 2021, 8:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted.
124 WHUS73 KMQT 242313 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 713 PM EDT Tue Aug 24 2021 LSZ241-242-250715- /O.NEW.KMQT.SC.Y.0090.210825T1800Z-210826T0000Z/ Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- 713 PM EDT Tue Aug 24 2021 /613 PM CDT Tue Aug 24 2021/ ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 8 PM EDT /7 PM CDT/ WEDNESDAY... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 5 ft expected. * WHERE...Black River to Ontonagon MI and Ontonagon to Upper Entrance of Portage Canal MI. * WHEN...From 2 PM EDT /1 PM CDT/ to 8 PM EDT /7 PM CDT/ Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ243>245-250715- /O.NEW.KMQT.SC.Y.0090.210825T1800Z-210826T0200Z/ Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- 713 PM EDT Tue Aug 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TO 10 PM EDT WEDNESDAY... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 5 ft expected. * WHERE...Upper Entrance of Portage Canal to Eagle River MI, Eagle River to Manitou Island MI and Manitou Island to Point Isabelle MI. * WHEN...From 2 PM to 10 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JSS
4 follow-up statements
211 WHUS73 KMQT 250219 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 1019 PM EDT Tue Aug 24 2021 LSZ241-242-251030- /O.CON.KMQT.SC.Y.0090.210825T1800Z-210826T0000Z/ Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- 1019 PM EDT Tue Aug 24 2021 /919 PM CDT Tue Aug 24 2021/ ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 8 PM EDT /7 PM CDT/ WEDNESDAY... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 5 ft expected. * WHERE...Black River to Ontonagon MI and Ontonagon to Upper Entrance of Portage Canal MI. * WHEN...From 2 PM EDT /1 PM CDT/ to 8 PM EDT /7 PM CDT/ Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ243>245-251030- /O.CON.KMQT.SC.Y.0090.210825T1800Z-210826T0200Z/ Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- 1019 PM EDT Tue Aug 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM TO 10 PM EDT WEDNESDAY... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 5 ft expected. * WHERE...Manitou Island to Point Isabelle MI, Eagle River to Manitou Island MI and Upper Entrance of Portage Canal to Eagle River MI. * WHEN...From 2 PM to 10 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JSS
049 WHUS73 KMQT 250839 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 439 AM EDT Wed Aug 25 2021 LSZ245-250945- /O.CAN.KMQT.SC.Y.0090.210825T1800Z-210826T0200Z/ Manitou Island to Point Isabelle MI- 439 AM EDT Wed Aug 25 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds are now forecast to be below small craft criteria, though gusts up to 20 knots can be expected. $$ LSZ241-242-250945- /O.CAN.KMQT.SC.Y.0090.210825T1800Z-210826T0000Z/ Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- 439 AM EDT Wed Aug 25 2021 /339 AM CDT Wed Aug 25 2021/ ...SMALL CRAFT ADVISORY IS CANCELLED... Winds are now forecast to be below small craft criteria, though gusts up to 20 knots can be expected. $$ LSZ243-244-251645- /O.EXT.KMQT.SC.Y.0090.210825T1900Z-210826T0000Z/ Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- 439 AM EDT Wed Aug 25 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... * WHAT...West winds around 15 kt with gusts up to 23 kt and waves 2 to 3 ft expected. * WHERE...Eagle River to Manitou Island MI and Upper Entrance of Portage Canal to Eagle River MI. * WHEN...From 3 PM this afternoon to 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JAW
180 WHUS73 KMQT 251515 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 1115 AM EDT Wed Aug 25 2021 LSZ243-244-252315- /O.CON.KMQT.SC.Y.0090.210825T1900Z-210826T0000Z/ Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- 1115 AM EDT Wed Aug 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... * WHAT...West winds around 15 kt with gusts up to 25 kt and waves 2 to 3 ft expected. * WHERE...Eagle River to Manitou Island MI and Upper Entrance of Portage Canal to Eagle River MI. * WHEN...From 3 PM this afternoon to 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
604 WHUS73 KMQT 252029 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 429 PM EDT Wed Aug 25 2021 LSZ243-244-260000- /O.CON.KMQT.SC.Y.0090.000000T0000Z-210826T0000Z/ Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- 429 PM EDT Wed Aug 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 10 to 15 kt with gusts up to 25 kt and waves 2 to 3 ft occurring. * WHERE...Eagle River to Manitou Island MI and Upper Entrance of Portage Canal to Eagle River MI. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JSS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 24, 6:26 PM EDT, 47 minutes earlier.
Area forecast discussion, Aug 24, 6:26 PM EDT, 47 minutes before
Area Forecast Discussion National Weather Service Marquette MI 626 PM EDT Tue Aug 24 2021 .SHORT TERM...(This evening through Wednesday) Issued at 337 PM EDT TUE AUG 24 2021 Once again, convection/showers that looked like they could easily make it at least into the western half of the U.P. has rapidly disintegrated, with just pockets of light rain scattered about, primarily in the south and Keweenaw. With a warm front lifting north tonight coupled with a weak albeit still at least present nocturnal LLJ, and a perturbation moving through, it would seem that chances are decent for additional precip opportunities, but given just how dry it's been, and how much of a challenge it's been for precip to survive, confidence in convection refiring tonight is certainly on the low side in terms of forecast confidence. Nonetheless, with the signals present for the warm front serving as a focal for convection, have accounted for this in this latest forecast update. As for severity, those chances look even slimmer. If storms even develop, they look to contain lightning, and perhaps some gusty winds can find their way to the surface, but nothing organized. Behind any showers/storms that may occur, fog looks to develop in the late overnight to early morning hours, dissipating after sunrise. The remainder of tomorrow should then become benign as precip chances diminish. With the alluded to WAA tonight, expect low temperatures to struggle to drop below the 60 degree mark for many, if not most locations, and similar highs tomorrow as compared to today, warmest (in the 80s) in the eastern two-thirds, coolest in the west (70s). .LONG TERM...(Wednesday night through Tuesday) Issued at 433 PM EDT TUE AUG 24 2021 Some calmer conditions should start the extended period, as a sfc high pressure over northern ON brings ridging over the U.P. Wednesday night to Thursday. This ridge should bring temperatures that are more normal for this time of year, with lows staying in the 50s across most of the area Wednesday night, and highs only reaching the mid 70s in the south. Wouldn't be surprised if the highs only got to the mid 60s across many of the areas near Lake Superior Thursday, as northerly winds should bring much cooler Canadian air down south over our northern counties. Given that the mid level flow is pretty zonal over us though, thinking there is going to be a pretty decent temperature gradient for highs between the north and south U.P. Thursday. As a warm front approaches from the southwest Thursday, expect clouds to increase as moisture increases aloft. This too should help temperatures to remain cooler throughout the day Thursday, particularly in the west, although weak WAA moving back into the area late in the day may bring temperatures up before sunset. This WAA should very easily bring warmer temperatures over the area Thursday night, provided it doesn't stall (which, it looks like it should, at least for the nighttime). I wouldn't be surprised, though, if temperatures did end up being warmer Thursday night due to the cloud cover and possible rain. However, I suppose I'll keep the NBM in there for now, as the models do trend toward cooler temperatures Thursday night, and the NBM has decreased in temperature since the previous shift. A more active period for the U.P. is expected to start Thursday night or Friday, as a warm front pushes through. Currently expecting a soaking rainfall event across the whole area Thursday night and Friday as the front progs through Upper MI. Given the lack of instability over our area Thursday night and Friday, a warm cloud layer expected up to around 12 kft, and high PWATs (around 1.5 inches, which ensembles highlight as being in the 90th percentile), the soaking rainfall idea makes sense. Wouldn't be surprised to see heavy downpours in some of these showers, and thus some local ponding of water at spots. Thankfully, this looks to bring some much needed relief across the area. Included slight chances for thunder Thursday night and Friday, but I don't think we should see any severe weather, or hardly any thunderstorm activity during this time period, as, again, the instability is lacking across our area; the better instability should be stuck in WI until maybe late Friday afternoon (bumped up to a chance of thunderstorms across our southern counties late in the afternoon Friday); we just may see some rumbles of thunder Thursday night to Friday afternoon. As the warm front continues, we do see better instability for the weekend as we should be under warm, moist Gulf of Mexico air by that point. We could see a break in the rainfall Saturday and Saturday night as the warm front should be past us by that point, and a cold front is approaching from the west. Skies are expected to clear up a bit Saturday and Saturday night as we await on the arrival of the cold front. Given the ample instability in the atmosphere, could see some diurnally induced showers and thunderstorms Saturday and Saturday evening. A cold front is expected to move through the area Sunday, bringing with it additional showers and thunderstorms across the area. Expect a secondary cold front to move through Upper MI Sunday night and Monday too, although the precipitation should be lighter given that the air should be worked over (and cooler). After Monday, there is a slight chance for some rain Monday night and Tuesday, as the comma head of the low associated with the cold fronts could bring additional light precipitation over us (IF the comma head is over us, which model guidances diverges on). Expect temperatures to be cooler Monday and Tuesday behind the secondary cold front. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 626 PM EDT TUE AUG 24 2021 Confidence is low with this forecast as models keep trying to generate convection over the area, but appear to be overdone. WIll be going with a drier forecast as feeling is MCS development to the south will keep the area from seeing enough moisture to kick off showers and thunderstorms as forcing stays well to the south. Will go mostly with VFR conditions for all sites with a possibility of some MVFR fog later tonight. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 358 PM EDT TUE AUG 24 2021 Some thunderstorms could be possible along the southern shoreline overnight as a warm front lifts north across the Upper Great Lakes. For tomorrow, expect winds to be on the increase across the lake, with W to NW winds generally ranging from 15 to 20 knots sustained, with gusts up to around 25 knots anticipated. The winds will remain elevated into Thursday with a more northerly component, shifting to out of the NE by late tomorrow. On Friday, this prolonged period of elevated winds becomes easterly, with thunderstorms possibly reentering the waters across the south. Although winds finally look to slacken over the weekend to less than 20 knots, the unsettled period remains with thunderstorm potential continuing. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...lg LONG TERM...TAP AVIATION...07 MARINE...lg
Hazardous weather outlook, Aug 24, 3:37 PM EDT, 3 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 337 PM EDT Tue Aug 24 2021 MIZ001>005-007-009>014-084-085-251945- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 337 PM EDT Tue Aug 24 2021 /237 PM CDT Tue Aug 24 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight There is a chance of thunderstorms tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms are possible at times Friday through the weekend. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. MIZ006-251945- Alger- 337 PM EDT Tue Aug 24 2021 This Hazardous Weather Outlook is for portions of central Upper Michigan. .DAY ONE...Tonight There is a chance of thunderstorms tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a moderate swim risk Wednesday afternoon. Thunderstorms are possible at times Friday through the weekend. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-251945- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 337 PM EDT Tue Aug 24 2021 /237 PM CDT Tue Aug 24 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight There is a chance of thunderstorms tonight mainly along the southern shoreline. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance of thunderstorms over the far eastern lake Wednesday. Thunderstorms are possible at times Friday through the weekend. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-251945- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 337 PM EDT Tue Aug 24 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight Thunderstorms are possible tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms are possible at times Friday through the weekend. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. TAP
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.